Alert archive / Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 10, 2001, 5:30 PM EDT for Franklin County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 5:30 PM EDT (21:30 UTC)
- Expired
- Apr 10, 2001, 7:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 35 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 102131 FFWRNK VAC067-102330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 530 PM EDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN FRANKLIN COUNTY IN VIRGINIA... * UNTIL 730 PM EDT. * AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL IN SOUTHERN FRANKLIN COUNTY NEARLY STATIONARY. LOCATIONS THREATENED BY HEAVY RAIN THROUGH 730 PM EDT INCLUDE SYDNORSVILLE... IN ADDITION ROUTES 632 AND 890 ARE SUBJECT TO FLOODING ALSO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. .END NOGUEIRA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 3:00 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 10, 3:00 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 300 PM EDT TUE APR 10 2001 FOCUS CONTS TO BE ACROSS THE NORTHERN PART OF THE FA WITH ETA AND AVN CONTINUING TO PRODUCE PLENTY OF QPF TNGT AND TMRW. GOOD ISENTROPIC LIFT DEVELOPING OVERNIGHT AS BACKDOOR FRONT PUSHES INTO THE FA. WILL KEEP 50 POPS ACROSS THE NORTH WITH TSTMS TRANSITIONING TO SHOWERS AS MORE STABLE AIRMASS PUSHES IN LATE TNGT...30 POPS IN THE SOUTH. WILL GO SOMEWHAT COOLER THAN MOS FOR TMRW IN THE NE THIRD. IF THERE IS SIGNIFICANT RAIN TNGT IN THE NORTH...LOW CLOUDS AND FOG COULD BE SOCKED IN ALL DAY. WILL KEEP POPS 40S NORTH-30S SOUTH FOR TMRW. WILL LEAVE POPS OUT FOR TMRW NIGHT IN HOPES THAT DEEP MOISTR AND SUPPORT WILL LIFT TO OUR NORTH. CHC POPS MAKE A RETURN THURSDAY DURING THE DAY AS WEAKENING FRONT SLUMPS DOWN ACROSS THE AREA. FCSTID = 9 ROA 57 72 58 84 / 50 40 10 30 LYH 54 70 56 82 / 50 40 10 30 DAN 57 75 60 85 / 40 40 10 30 BLF 60 75 59 76 / 40 30 10 30 LWB 54 72 54 76 / 50 40 10 30 BCB 56 75 56 76 / 40 30 10 30 TNB 58 79 55 78 / 30 30 10 30 .RNK... NC...NONE. VA...NONE. WV...NONE.
In the hours before
Special weather statement, Apr 10, 12:38 PM EDT, 4 hours 52 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-102300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1238 PM EDT TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST WEST VIRGINIA AND SOUTHWESTERN VIRGINIA THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OHIO VALLEY THIS AFTERNOON...AND MOVE SOUTHEAST INTO PARTS OF THE MID ATLANTIC REGION. CONDITIONS MAY BECOME FAVORABLE FOR SEVERE STORMS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES...OR IN THE EVENT A WATCH OR WARNING IS ISSUED FOR YOUR AREA. SKYWARN ACTIVATION MAY BE NECESSARY. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 66 min |
Nearby
Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.